Alert archive / Texas / Freeze Warnings in 2021
Freeze Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Feb 18, 2021, 3:52 PM CST for 15 counties in Texas. It took effect at Feb 18, 2021, 11:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 3:52 PM CST (21:52 UTC)
- In effect from
- Feb 18, 2021, 11:00 PM CST
- Expired
- Feb 19, 2021, 11:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 398 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS74 KCRP 182152 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 352 PM CST Thu Feb 18 2021 TXZ229>234-239>247-342>347-442-443-447-190600- /O.NEW.KCRP.FZ.W.0008.210219T0500Z-210219T1500Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 352 PM CST Thu Feb 18 2021 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 22 degrees are expected. * WHERE...South Texas. * WHEN...From 11 PM this evening to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ JCP
1 follow-up statement
003 WWUS74 KCRP 190241 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 841 PM CST Thu Feb 18 2021 TXZ229>234-239>247-342>347-442-443-447-191700- /O.EXT.KCRP.FZ.W.0008.210219T0500Z-210219T1700Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 841 PM CST Thu Feb 18 2021 ...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 22 expected. * WHERE...Portions of south Texas. * WHEN...Until 11 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Feb 18, 3:44 PM CST, 8 minutes earlier.
Area forecast discussion, Feb 18, 3:44 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
344 PM CST Thu Feb 18 2021
.SHORT TERM (Tonight through Friday Night)...
The shortwave mid-level trough will continue to move eastward across
Texas this afternoon into tonight. Light snow will be possible
across northern McMullen and La Salle counties this evening with
chances diminishing after 9 pm. Elsewhere, precipitation is not
expected as drier air begins to move into the region. With drier air
filtering into the region, clouds are expected to clear out early
tonight which should allow temperatures drop into the lower to mid
20s. Mostly sunny skies tomorrow will allow us to warm into the
upper 40s and mid 50s before dropping back into the 20s with CAA and
radiational cooling.
With temperatures dropping below freezing tonight, a freeze warning
has been issued until tomorrow morning with the possibility of
another warning needed for tomorrow night. With cold temperatures
and breezy winds tonight, a wind chill warning was issued from Jim
Wells and Live Oak to the Victoria Crossroads including the barrier
islands. A wind chill advisory may also be needed for tonight across
the Brush Country and Rio Grande if the winds are stronger than
forecasted.
&&
.LONG TERM (Saturday through Thursday)...
A ridge of high pressure will continue over the Central Plains with
onshore flow returning warmer temperatures to the area. Highs will,
finally, be close to normal for Saturday and Sunday. A mid to upper
level trough will move east across the Plains and into the
Mississippi River Valley Sunday morning through Monday, pushing a
cold front through South Texas. The good news for our winter weather
weary area is that moisture should remain too low for any
significant chance of precipitation. Temperatures will cool slightly
behind the front Monday, but this should not be significant. Onshore
flow will return again as the ridge continue to shift to the east,
allowing our warmer temperatures to continue through the week and
increasing moisture over the area.
With the increasing temperatures and moisture, we should be on the
lookout for sea fog development Sunday and Sunday night and again by
the middle of the week.
&&
.MARINE...
Strong northerly flow will continue over the coastal waters through
the night and into Friday morning before subsiding. A Small Craft
Advisory is currently in effect for the open waters through Friday
morning. Moderate northerly winds Friday will gradually weaken by
the evening hours. Weak northeast winds Friday evening will become
weak easterly by Saturday morning. Southwest winds will increase
to moderate Sunday ahead of an approaching cold front leading to
Small Craft Exercise Caution conditions. Winds are expected to
shift to the north and could increase to moderate to strong as the
cold front crosses the waters Monday. While conditions are
expected to remain below criteria, a Small Craft Advisory may be
needed early Monday morning through Monday evening. Weak to
moderate onshore flow will redevelop by Tuesday morning and
persist through the work week. Sea fog may become a concern by the
middle of the week as warm, moist air moves over the cooler
waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 25 52 30 62 51 / 0 0 0 0 0
Victoria 22 46 24 58 45 / 0 0 0 0 0
Laredo 27 53 32 66 48 / 0 0 0 0 0
Alice 24 52 28 65 48 / 0 0 0 0 0
Rockport 27 49 35 60 52 / 0 0 0 0 0
Cotulla 23 51 28 65 45 / 30 0 0 0 0
Kingsville 26 53 29 64 49 / 0 0 0 0 0
Navy Corpus 31 50 38 61 55 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning from 11 PM this evening to 9 AM CST Friday For
the following zones: Aransas Islands...Bee...Calhoun
Islands...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Duval...Goliad...Inland Calhoun...Inland
Kleberg...Inland Nueces...Inland Refugio...Inland San
Patricio...Jim Wells...Kleberg Islands...La Salle...Live
Oak...McMullen...Nueces Islands...Victoria...Webb.
Wind Chill Warning from 3 AM to 7 AM CST Friday For the
following zones: Aransas Islands...Bee...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Winter Storm Warning until 6 PM CST this evening For the
following zones: La Salle...McMullen.
Winter Weather Advisory until 6 PM CST this evening For the
following zones: Bee...Goliad...Live Oak...Victoria.
GM...Small Craft Advisory until 6 AM CST Friday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
JCP/84...SHORT TERM
LS/77...LONG TERMHazardous weather outlook, Feb 18, 5:57 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 557 AM CST Thu Feb 18 2021 TXZ229>234-239>247-342>347-442-443-447-191200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 557 AM CST Thu Feb 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect late tonight for northern portions of South Texas through late this afternoon. A Freeze Warning is in effect until 9 AM CST for much of South Texas. A Wind Chill Advisory is in effect until noon CST for much of South Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Freeze Warning may be needed Friday night and Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 557 AM CST Thu Feb 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect for the Gulf waters through Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions may be possible over the offshore waters Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:35 PM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 16 hr |
| Feb 18, 10:49 AM CST | Winter Storm Warning | CRP | La Salle, McMullen | 7 hr |
| Feb 18, 4:00 PM CST | Wind Chill Warning | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.